• Users Online: 157
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 26  |  Issue : 3  |  Page : 29-31

Lichenoid drug eruption induced by chlordiazepoxide


Department of Dermatology, Al Imam Mohammad Ibn Saud Islamic University, Riyadh, Saudi Arabia

Correspondence Address:
Dr. Osamah M Alkhuzaim
P.O. Box: 7554, Riyadh 4233-13317
Saudi Arabia
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jdds.jdds_35_20

Rights and Permissions

Lichenoid drug reaction is a cutaneous drug eruption due to a Type IV delayed hypersensitivity reaction. It usually occurs months to years following the intake of the drug and is characterized by purple, flat, polygonal papules that spread symmetrically and diffusely across the body. We report the case of a 26-year-old female, who was on chlordiazepoxide for the treatment of insomnia, and presented with multiple, annular, purple, scaly, itchy plaques over her breasts. The eruption progressed to involve the thighs and buccal mucosa and did not respond to topical antifungals. Skin biopsy revealed lichenoid lymphocytic infiltrate consistent with lichen planus. After discontinuation of chlordiazepoxide, her skin eruption significantly improved within 3 months. To our knowledge, this is the first case report of a patient who developed a lichenoid drug reaction to chlordiazepoxide.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed556    
    Printed22    
    Emailed0    
    PDF Downloaded67    
    Comments [Add]    

Recommend this journal